Alert archive / Wisconsin / Winter Storm Watches in 2011

Winter Storm Watch 6, NWS Twin Cities, MN

November 7, 2011Freeborn County, Goodhue County, Steele County, Minnesota; 8 counties in Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Nov 7, 2011, 2:24 PM CST for Freeborn County, Goodhue County, Steele County, Minnesota; 8 counties in Wisconsin. It took effect at Nov 8, 2011, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 7, 2011, 2:24 PM CST (20:24 UTC)
In effect from
Nov 8, 2011, 9:00 PM CST
Expired
Nov 8, 2011, 11:52 AM CST
In force
Issued by
NWS Twin Cities, MN

Counties Freeborn County, MN, Goodhue County, MN, Steele County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WWUS43 KMPX 072024
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
224 PM CST MON NOV 7 2011

...HEAVY SNOW POSSIBLE ACROSS SOUTHEAST MINNESOTA AND WEST CENTRAL
WISCONSIN TUESDAY NIGHT AND EARLY WEDNESDAY...

.A WINTER STORM WATCH HAS BEEN ISSUED FOR TUESDAY NIGHT AND EARLY
WEDNESDAY FOR PORTIONS OF SOUTHEAST MINNESOTA AND MUCH OF WEST
CENTRAL WISCONSIN. THE WATCH AREA IS ALONG AND EAST OF A LINE FROM
ALBERT LEA TO RED WING TO CUMBERLAND.

A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL
BRING RAIN TO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATE
TONIGHT AND TUESDAY. AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST
ACROSS WISCONSIN TUESDAY NIGHT...THE RAIN WILL CHANGE TO
SNOW...WITH THE POTENTIAL FOR SIX OR MORE INCHES OF ACCUMULATION
ACROSS THE WATCH AREA BY MIDDAY WEDNESDAY.

MNZ078-085-093-WIZ015-016-023>028-080430-
/O.NEW.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/
GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
224 PM CST MON NOV 7 2011

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING. 

* TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING.

* MAIN IMPACT...HEAVY WET SNOW WITH SIX OR MORE INCHES OF
  ACCUMULATION POSSIBLE...WHICH MAY LEAD TO DIFFICULT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

RAH/CLF
3 follow-up statements
579 
WWUS43 KMPX 080328
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
928 PM CST MON NOV 7 2011

...HEAVY SNOW POSSIBLE ACROSS SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN TUESDAY NIGHT AND EARLY WEDNESDAY...

.A WINTER STORM WATCH HAS BEEN ISSUED FOR TUESDAY NIGHT AND EARLY
WEDNESDAY FOR PORTIONS OF SOUTHEAST MINNESOTA AND MUCH OF WEST
CENTRAL WISCONSIN. THE WATCH AREA IS ALONG AND EAST OF A LINE
FROM ALBERT LEA TO RED WING TO CUMBERLAND.

A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL
BRING A MIXTURE OF RAIN AND SNOW TO SOUTHERN MINNESOTA AND WEST
CENTRAL WISCONSIN LATE TONIGHT AND EARLY TUESDAY. AS THE LOW
PRESSURE SYSTEM MOVES NORTHEAST ACROSS WISCONSIN TUESDAY
NIGHT...THE RAIN WILL CHANGE TO SNOW... WITH THE POTENTIAL FOR SIX
INCHES OF ACCUMULATION ACROSS PARTS OF THE WATCH AREA BY MIDDAY
WEDNESDAY.

MNZ078-085-093-WIZ015-016-023>028-081130-
/O.CON.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/
GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
928 PM CST MON NOV 7 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING. 

* TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING.

* MAIN IMPACT...HEAVY WET SNOW WITH SIX INCHES OF ACCUMULATION
  POSSIBLE...WHICH MAY LEAD TO DIFFICULT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
064 
WWUS43 KMPX 080948
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 AM CST TUE NOV 8 2011

...HEAVY SNOW POSSIBLE ACROSS PARTS OF WEST CENTRAL WISCONSIN
TUESDAY NIGHT AND EARLY WEDNESDAY...WITH LESSER AMOUNTS OVER SOUTH
CENTRAL MINNESOTA...

.A WINTER STORM WATCH REMAINS IN EFFECT FOR TUESDAY NIGHT AND
EARLY WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN...GENERALLY
EAST OF A LINE FROM NEAR DURAND...TO MENOMONIE...TO RICE LAKE. A
WINTER WEATHER ADVISORY WILL BE IN EFFECT FOR AREAS EAST OF A LINE
FROM ALBERT LEA TO CANNON FALLS...TO NEW RICHMOND. IT APPEARS
THAT WEST CENTRAL WISCONSIN WILL BE UNDER THE GREATEST THREAT OF
RECEIVING 6 OR MORE INCHES OF SNOW. AREAS FARTHER WEST WILL SEE
LESS SNOW...GENERALLY IN THE 2 TO 4 INCH RANGE. THERE WILL LIKELY
BE A MIX OF RAIN AND SNOW DURING A PART OF TUESDAY EVENING...WHICH
WILL LIMIT TOTAL ACCUMULATIONS. THE PERIOD OF THE MOST SIGNIFICANT
SNOW WILL BE FROM ABOUT MIDNIGHT TO WEDNESDAY MORNING.

A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS
TODAY...WILL TRACK NORTHEAST TOWARD NORTHERN ILLINOIS OR FAR
SOUTHERN WISCONSIN BY WEDNESDAY MORNING.

MNZ078-085-093-WIZ015-023-024-081800-
/O.UPG.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/
/O.NEW.KMPX.WW.Y.0038.111109T0300Z-111109T1800Z/
GOODHUE-STEELE-FREEBORN-BARRON-ST. CROIX-PIERCE-
INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA...
RICE LAKE...BARRON...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT
348 AM CST TUE NOV 8 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM
THIS EVENING TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING.

* MAIN IMPACT...WET SNOW WITH 2 TO 4 INCHES OF
  ACCUMULATION...WHICH MAY LEAD TO DIFFICULT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ016-025>028-081800-
/O.CON.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/
RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
348 AM CST TUE NOV 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

* TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING.

* MAIN IMPACT...HEAVY WET SNOW WITH SIX INCHES OF ACCUMULATION 
  POSSIBLE...WHICH MAY LEAD TO DIFFICULT TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JLT/JPR
675 
WWUS43 KMPX 081752
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1152 AM CST TUE NOV 8 2011

...THREAT FOR HEAVY SNOW HAS DIMINISHED...

.A WINTER STORM WATCH AND ADVISORY THAT WAS IN EFFECT FOR TONIGHT
INTO WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN AND A PORTION
OF SOUTHEAST MINNESOTA HAS BEEN CANCELED. A STORM SYSTEM DEVELOPING
OVER THE SOUTHERN GREAT PLAINS IS NOW FORECAST TO TREK FARTHER
SOUTHEAST THEN ORIGINALLY ANTICIPATED. THIS STORM TRACK HAS
SHIFTED THE BAND OF HEAVIEST PRECIPITATION EAST OF THE WATCH AND
ADVISORY AREA. ALTHOUGH BOTH THE WINTER STORM WATCH AND ADVISORY
HAS BEEN CANCELED...A FEW INCHES OF SNOW COULD STILL OCCUR OVER A
PORTION OF WEST CENTRAL WISCONSIN BY LATE WEDNESDAY MORNING.

MNZ078-085-093-WIZ015-023-024-081900-
/O.CAN.KMPX.WW.Y.0038.111109T0300Z-111109T1800Z/
GOODHUE-STEELE-FREEBORN-BARRON-ST. CROIX-PIERCE-
INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA...
RICE LAKE...BARRON...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT
1152 AM CST TUE NOV 8 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE WINTER WEATHER ADVISORY. 

A WINTER WEATHER ADVISORY THAT WAS IN EFFECT FOR TONIGHT INTO WEDNESDAY
OVER PORTIONS OF WEST CENTRAL WISCONSIN AND A PORTION OF SOUTHEAST
MINNESOTA HAS BEEN CANCELED. A STORM SYSTEM DEVELOPING OVER THE
SOUTHERN GREAT PLAINS IS NOW FORECAST TO TREK FARTHER SOUTHEAST
THEN ORIGINALLY ANTICIPATED. THIS STORM TRACK HAS SHIFTED THE BAND
OF HEAVIEST PRECIPITATION EAST OF THE ADVISORY AREA. ALTHOUGH BOTH
THE WINTER STORM WATCH AND ADVISORY HAS BEEN CANCELED...A FEW
INCHES OF SNOW COULD STILL OCCUR OVER A PORTION OF WEST CENTRAL
WISCONSIN BY LATE WEDNESDAY MORNING.

$$

WIZ016-025>028-081900-
/O.CAN.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/
RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1152 AM CST TUE NOV 8 2011

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE WINTER STORM WATCH. 

A WINTER STORM WATCH THAT WAS IN EFFECT FOR TONIGHT INTO
WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN AND A PORTION OF
SOUTHEAST MINNESOTA HAS BEEN CANCELED. A STORM SYSTEM DEVELOPING
OVER THE SOUTHERN GREAT PLAINS IS NOW FORECAST TO TREK FARTHER
SOUTHEAST THEN ORIGINALLY ANTICIPATED. THIS STORM TRACK HAS
SHIFTED THE BAND OF HEAVIEST PRECIPITATION EAST OF THE WATCH
AREA. ALTHOUGH BOTH THE WINTER STORM WATCH AND ADVISORY HAS BEEN
CANCELED...A FEW INCHES OF SNOW COULD STILL OCCUR OVER A PORTION
OF WEST CENTRAL WISCONSIN BY LATE WEDNESDAY MORNING.

$$

AZ/MG

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 7, 11:51 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Nov 7, 11:51 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1151 AM CST MON NOV 7 2011

.AVIATION... /18Z TAF ISSUANCE/

FEW PROBLEMS FOR THE REST OF TODAY AND MUCH OF TONIGHT AS HIGH
PRESSURE OVER NEBRASKA MOVES NORTHEAST ACROSS THE TAF SITES.
WESTERLY WINDS AT 10-15 KNOTS THIS AFTERNOON WILL DIMINISH QUICKLY
BY SUNSET. MID/HIGH LEVEL MOISTURE WILL BE INCREASING TONIGHT ACROSS
THE REGION AS A WARM FRONT PUSHES NORTHWARD FROM THE CENTRAL
PLAINS. THE WARM FRONT WILL BE ACROSS IA/IL ON TUESDAY WITH RAIN
AND SOME LIGHT SNOW SPREADING INTO FAR SOUTHERN MN IN THE MORNING.
THE THREAT FOR PRECIPITATION WILL REACH KEAU BY LATE IN THE
MORNING ALONG WITH CEILINGS BECOMING LOW MVFR. THE REST OF THE TAF
SITES WILL BE VFR THROUGH THE END OF THE FORECAST PERIOD.

KMSP...VFR THROUGH 08/18Z WITH THE THREAT FOR LIGHT RAIN AND MVFR
CEILINGS INCREASING AFTER 08/18Z. LARGE VARIANCES STILL EXIST ON
HOW FAST CEILINGS LOWER TUESDAY AFTERNOON AND EVENING. BELIEVE
WITH A DRY LOW LEVEL NORTHEAST WIND...IT WILL TAKE MORE TIME TO
SATURATE OVER WHAT THE GFS/LAV GUIDANCE IS INDICATING. CONFIDENCE
MUCH HIGHER FOR MVFR CEILINGS AND PRECIPITATION DEVELOPING AFTER
09/00Z. LATEST CONSENSUS WOULD HAVE A BAND OF MODERATE TO HEAVY
SNOW DEVELOPING JUST EAST OF THE AIRPORT TUESDAY NIGHT...ESPECIALLY
ACROSS WEST CENTRAL WI (KRNH) ON SOUTH THROUGH KRST.

&&

.DISCUSSION... /ISSUED 425 AM CST MON NOV 7 2011/

TODAY AND TONIGHT...WITH A COLD FRONT WELL OFF TO THE SOUTHEAST...
HIGH PRESSURE FROM THE CENTRAL PLAINS WILL GLIDE EAST ACROSS THE
AREA TODAY UNDERNEATH RELATIVELY ZONAL FLOW. THIS WILL MAKE FOR
AMPLE SUNSHINE ALTHOUGH A FEW CLOUDS WILL STREAM IN FROM THE
SOUTHWEST LATE IN THE DAY. COLD AIR ADVECTION BEHIND THE FRONT
WILL KEEP MAX TEMPS IN THE UPR 40S TO LWR 50S. BY THIS
EVENING...THE AREA OF HIGH PRESSURE WILL SHIFT OFF TO THE N AND E
WHILE CYCLOGENESIS COMMENCES IN THE SOUTHERN PLAINS. THIS SYSTEM
WILL BEGIN TO TREK NE INTO THE MID MISSISSIPPI RIVER VALLEY
TONIGHT WITH ISENTROPIC LIFT INCREASING ON SEVERAL LEVELS WITHIN A
DEEPENING MOISTURE COLUMN. HAVE MAINTAINED A SHARP GRADIENT OF
POPS FOR MAINLY SRN AND ERN PORTIONS OF THE MPX CWFA. MODEL
SOUNDINGS SHOW A DISTINCT LOWERING OF TEMPS BELOW FREEZING FROM
925MB ON UPWARDS AFTER MIDNIGHT...WITH SFC TEMPS DROPPING TO THE
MID 30S...SO WHAT STARTS OUT AS RAIN MAY VERY WELL MIX WITH SNOW
IN THE PRE-DAWN HOURS TUESDAY MORNING. NOT LOOKING FOR MUCH
ACCUMULATION...GENERALLY LESS THAN AN INCH WITH RELATIVELY LOW
QPF/S AND WARM GROUND TEMPS.

TUESDAY AND WEDNESDAY...THIS TIME PERIOD WILL BE THE MOST ACTIVE
THROUGHOUT THE FORECAST. AS THE SFC LOW PRESSURE STRENGTHENS
FURTHER...IT WILL TRACK NE ACROSS OK INTO MO...THEN INTO NRN
IL/SRN WI...ON INTO NRN MI TUE THROUGH WED. ITS ASSOCIATED UPPER
LEVEL TROUGH WILL BECOME NEGATIVELY TILTED...HELPING ENHANCE
PRECIP RATES AS IT TAKES A RATHER PROGRESSIVE MOTION. MOST
SUSCEPTIBLE TO PRECIP WILL CONTINUE TO BE SRN MN INTO WRN WI...BUT
THERE IS STILL SOME MODEL UNCERTAINTY AS TO TRACK FORECAST AND
PRECIP AMOUNT/LOCATION FOR THE MPX CWFA. THE MAIN ITEM OF NOTE IS
THAT THE GFS HAS COME MORE IN LINE WITH ECMWF AND SREF MEAN
FORECASTS. MODEL SOUNDINGS STILL SHOW A SOLID CHANGEOVER OF RAIN
TO SNOW TUESDAY EVENING WITH SNOW CONTINUING THROUGH THE OVERNIGHT
HOURS. DEPENDING ON HOW MUCH MOISTURE BECOME EMBEDDED IN THE
SYSTEM ALONG WITH HOW FAST TEMPS COOL BETWEEN H85-H7...THERE IS
POTENTIAL FOR SOME ENHANCED BURSTS OF SNOW OVER FAR SOUTHEASTERN
PORTIONS OF THE AREA. SNOWFALL RATIOS MAY INCREASE TO THE 9:1 TO
12:1 RANGE...WHICH WOULD PUT SNOWS IN EXCESS OF 6 INCHES.
HOWEVER...UNCERTAINTY IN THE AMOUNT OF MOISTURE...UNCERTAINTY IN
PLACEMENT OF HEAVIEST BANDS AND UNCERTAINTY IN DEPTH OF SNOW
GROWTH BANDS PRECLUDES ANYTHING HIGHER THAN 4 INCHES FOR THE AREA.
HAVE HIGHLIGHTED GREATEST AMOUNTS IN WESTERN WI...THEN TO FAR
SOUTHERN MN WITH THE TWIN CITIES LIKELY TO RECEIVE BARELY AN INCH
OF SNOW. AS THE SYSTEM PUSHES THROUGH IL INTO WI WED...PRECIP WILL
GRADUALLY TAPER OFF AND WILL ALSO CHANGE BACK TO RAIN DURING THE
DAY AS THE LOWER LEVELS WARM BACK UP TO SUPPORT LIQUID PRECIP. THE
VAST MAJORITY OF THE PRECIP WILL BE STABLE...BUT AS NOTED WITH THE
STRONGER BURSTS...THE NEGATIVELY TILTED TROUGH WITH SLIGHT HINTS
OF INSTABILITY COULD PRODUCE SMALL POCKETS OF CONVECTIVE PRECIP
NEAR AND JUST AHEAD OF THE LOW PRES CENTER...ALTHOUGH IT IS
DIFFICULT ATTM TO PIN DOWN THE PARTICULARS. WILL LOOK FOR HIGHS
BOTH DAYS IN THE LOW 40S WHILE TUE NIGHT TEMPS DROP TO THE UPR 20S
TO LWR 30S. THE SYSTEM WILL DEPART OFF TO THE NORTHEAST BY LATE
WEDNESDAY INTO WEDNESDAY NIGHT...ALLOWING FOR SKIES TO CLEAR OUT
WED NIGHT AND LOWS TO DROP TO THE MID 20S AWAY FROM THE TWIN
CITIES AND AROUND 30 NEAR THE METRO.

THURSDAY THROUGH SUNDAY...SHARP HIGH PRESSURE RIDGE AXIS OVER SFC
HIGH PRESSURE WILL SHIFT E ACROSS THE AREA THURSDAY...FOLLOWED BY
A CLIPPER-TYPE SYSTEM OVER SRN CANADA AND THE GREAT LAKES FRIDAY.
THIS SYSTEM LOOKS TO REMAIN TOO FAR N TO CAUSE ANY IMPACTS TO THE
COVERAGE AREA SO HAVE MAINTAINED A DRY FCST. HIGH PRESSURE THEN
RETURNS SAT INTO SUN...AND ALTHOUGH THERE ARE INDICATIONS OF
ANOTHER STORM SYSTEM FOR SUN...MOISTURE IS LACKING AND THE
DYNAMICS ARE UNIMPRESSIVE ATTM SO HAVE KEPT THE DRY FCST GOING
THROUGH THE WEEKEND. TEMPS GO ON A SLIGHT WARMING TREND IN THE
LATTER HALF OF THE WEEK...CLIMBING BACK ABOVE NORMAL LEVELS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/JCP
Hazardous weather outlook, Nov 7, 12:08 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1208 PM CST MON NOV 7 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1208 PM CST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL
SPREAD RAIN INTO FAR SOUTHERN MINNESOTA AND PORTIONS OF WEST
CENTRAL WISCONSIN LATE TONIGHT. THE RAIN MAY BE MIXED WITH SNOW
LATE IN THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE SYSTEM WILL PASS SOUTH OF THE OUTLOOK AREA FROM
TUESDAY INTO WEDNESDAY. THE THREAT ACCUMULATING SNOW CONTINUES TO
INCREASE FOR AREAS OF SOUTHEAST MINNESOTA AND MUCH OF WEST CENTRAL
WISCONSIN FOR TUESDAY NIGHT AND EARLY WEDNESDAY. SEVERAL INCHES
OF SNOW ACCUMULATION IS LIKELY BY WEDNESDAY MORNING ALONG AND EAST
OF A LINE FROM FAIRMONT TO THE EAST SIDE OF THE TWIN CITIES TO
CUMBERLAND. CHECK BACK ON LATER OUTLOOKS FOR REFINED DETAILS
CONCERNING THIS POTENTIAL WINTER WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

RAH

Nearby

Winter Storm Watches in Wisconsin, 2011Winter Storm Watches in Minnesota, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.